MAUDE Adverse Event Report: SOLTA MEDICAL INC. CLEAR + BRILLIANT LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM

SOLTA MEDICAL INC. CLEAR + BRILLIANT LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM
Model Number CB-CONSOLE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Skin Discoloration (2074); Anxiety (2328); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that a patient experienced swollen fat pads under her left eye and face with more tanned skin, a few days following her last clear+brilliant treatment.This was the latest treatment of three treatments.See related reports for previous treatments for the same patient.The patient did receive clear+brilliant treatment in the same symptom area within 90 days.They also have received botox and viva treatments several times in their past history.The patient had received previous clear+brilliant treatments and reported after their latest treatment that after each procedure it appeared the area under their eyes, especially the malar fat pad, deteriorates.The treating physician examined the patient and observed a little residual inflammation.The patient was then prescribed prednisone x5 days, and advised to use a cold compress, if needed, 5-10 minutes a day.The patient¿s current status is they are anxious and concerned about the area under their eyes improving.The patient¿s outcome is unknown.A solta medical reviewer examined images of the patient from their previous treatments and compared to their latest treatment.There was no difference from the amount of erythema from the previous treatments to the latest treatments.There was mild edema visible under the eye on both sides.Treatment was delivered to the patient¿s full face with the 1440 handpiece on a treatment level of high.No system errors occurred during the procedure.See related report numbers: 3011423170-2024-00186, 3011423170-2024-00187.
 
Additional Manufacturer Narrative
No product was returned for evaluation.The system has no system or data logs that can be reviewed.The system has software safeguards (such as a power on self-test) that will trigger error messages and event codes should the system be outside of acceptable limits.Customers can also utilize the burn paper to confirm the system laser is providing correct pattern and coverage.The customer performed a burn paper test and had provided the results for review.The test results showed proper laser pattern and coverage.According to the clear + brilliant laser system operator manual, swelling is an expected response to clear + brilliant treatment.Mild to moderate edema (swelling) typically develops immediately after treatment and diminishes or resolves within 12 to 24 hours after treatment.A small degree of swelling may last longer in some cases.According to the clear + brilliant laser system operator manual, darkening of skin (discoloration) is a known complication of clear + brilliant treatment.The possibility of temporary and permanent skin color change is known to exist with any laser treatment.Post-inflammatory hypo-pigmentation and hyper-pigmentation are known complications of many laser treatments and may occur with clear + brilliant laser treatment.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.Based on the available information, swelling is an expected response and darkening of skin is a known complication of clear + brilliant treatment.No corrective action is necessary at this time.
 
Additional Manufacturer Narrative
Correction: h10.Related report numbers were missing the report numbers from the initial report.

Brand Name
CLEAR + BRILLIANT LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM
Manufacturer (Section D)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key19727362
Report Number3011423170-2024-00185
Device Sequence Number12794597
Product Code ONG
UDI-Device Identifier00850608002643
UDI-Public00850608002643
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCB-CONSOLE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale